Florida, 2019Damaging Winds in Florida, June 1, 2019
June 1, 2019 · NWS TAE · 3 events in 2 counties and zones
As is typical during summer, some of the scattered afternoon thunderstorms became severe and produced wind damage.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $4,000
- Crop damage
- None recorded
- Events
- 3
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
As is typical during summer, some of the scattered afternoon thunderstorms became severe and produced wind damage.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before the first event at Jun 1, 11:12 AM CST, 1 hour 5 minutes earlier.
Area forecast discussion, Jun 1, 11:12 AM CST, 1 hour 5 minutes before
Area Forecast Discussion
National Weather Service Tallahassee FL
112 PM EDT Sat Jun 1 2019
.AVIATION...
[Through 18z Sunday] Mainly VFR conditions are expected to prevail
today. Scattered thunderstorms are possible in the vicinity of ECP
and TLH for the remainder of the afternoon. In addition, some
brief low ceilings and/or patchy fog could occur near TLH late
tonight.
&&
.PREV DISCUSSION [1031 AM EDT]...
.NEAR TERM [Through Today]...
A surface trough was slowly sagging southward through southern AL
and GA this morning. This trough is forecast to lay out west to east
across the central Gulf coast through the Florida Panhandle and
stall this afternoon. This feature in conjunction with sea breeze
interaction will provide the focus for afternoon convection to
develop. The 00z HRRR shows convection along and south of the
boundary translating eastward mainly across our Florida zones
this afternoon where PoPs have been raised to 30%. Highs will be
in the mid 90s most inland areas and around 90 along the coast.
.SHORT TERM [Tonight Through Monday]...
The Tri-State region will be sandwiched between a trough over the
Great Lakes/Northeast and a ridge from the GOMEX through the
Central Plains. Heights will gradually increase through early next
week as the upper trough departs slowly to the northeast. The
result will be that highs will climb back in the middle to upper
90s, with heat indices hovering pretty close to the actual temps
due to the relatively dry airmass (except maybe along the
immediate coast). Rain chances are pretty much nil through early
next week, though there'll be an isolated chance for a storm or
two along the seabreeze that will remain pinned to the north
Florida coastline.
.LONG TERM [Monday Night Through Saturday]...
Deep layer ridging will build back in through the end of the week,
though low-level flow will veer and moisture will become more
prevalent by mid-week. This should allow for afternoon seabreeze
storms to develop along the coast and move inland Wed-Fri. By next
weekend, a frontal system *may* increase rain chances locally as
it skirts the Southeast. High temperatures are forecast to remain
near normal as next week's ridge is a bit more seasonable.
However, it won't feel like much of a relief as the increase in
moisture will result in steady heat indices from now through the
end of next week.
.MARINE...
Light winds and low seas will prevail through at least mid-week.
The main exception will be an slight increase in winds and chop in
the seabreeze zone each afternoon.
.FIRE WEATHER...
Scattered showers and thunderstorms are expected to develop this
afternoon, mainly over the Florida zones ahead of a surface trough.
Behind the trough, minimum RH values will range from 25 to 30
percent across SE AL and SW GA and up to the mid 40 percent range
ahead of the trough over the FL panhandle and Big Bend.
.HYDROLOGY...
Meaningful rainfall is not forecast over the next week or so, thus
there are no concerns for flooding.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not requested. However, spotters are always
encouraged to safely report significant weather conditions when they
occur by calling the office or tweeting us @NWSTallahassee.
&&
.PRELIMINARY POINT TEMPS/POPS...
Tallahassee 72 96 70 95 70 / 50 10 0 10 10
Panama City 76 90 77 91 76 / 30 10 0 10 10
Dothan 69 94 70 94 69 / 10 10 0 10 0
Albany 69 95 70 94 69 / 10 10 0 10 0
Valdosta 70 96 69 96 71 / 20 10 0 10 0
Cross City 73 92 72 93 72 / 30 10 0 10 10
Apalachicola 76 88 75 90 75 / 40 20 0 20 10
&&
.TAE WATCHES/WARNINGS/ADVISORIES...
FL...High Rip Current Risk until 11 PM EDT /10 PM CDT/ this evening
for Coastal Bay-Coastal Franklin-Coastal Gulf-South Walton.
GA...None.
AL...None.
GM...None.
&&
NEAR TERM...Barry
SHORT TERM...Harrigan
LONG TERM...Harrigan
AVIATION...DVD
MARINE...Harrigan
FIRE WEATHER...Barry
HYDROLOGY...HarriganIn the hours before
Local storm report, Jun 1, 7:09 AM CST, 5 hours 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
909 AM EDT SAT JUN 1 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0905 AM WATER SPOUT 6 SW MEXICO BEACH 29.88N 85.47W
06/01/2019 GMZ750 FL PUBLIC
WATERSPOUT REPORTED SOUTH OF MEXICO BEACH.
&&Special weather statement, Jun 1, 11:14 AM CST, 1 hour 3 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
114 PM EDT Sat Jun 1 2019
FLZ014-015-026-114-115-011800-
Inland Franklin FL-Liberty FL-Inland Gulf FL-Coastal Franklin FL-
Coastal Gulf FL-
114 PM EDT Sat Jun 1 2019
...SIGNIFICANT WEATHER ADVISORY FOR EASTERN GULF...SOUTHERN LIBERTY
AND FRANKLIN COUNTIES UNTIL 200 PM EDT/100 PM CDT/...
At 114 PM EDT/1214 PM CDT/, Doppler radar was tracking a strong
thunderstorm 14 miles northwest of Apalachicola, moving east at 15
mph.
Pea size hail and winds in excess of 40 mph will be possible with
this storm.
Locations impacted include...
Carrabelle, Eastpoint, Apalachicola, Franklin, Carrabelle Beach,
Royal Bluff, St George Island St Pk, Beverly, Bay City, Willis
Landing, Apalachicola Airport, Hays Place, Dalkeith, Fort Gadsden,
Nine Mile, Buck Siding, Morgan Place, Turkey Point, Mcintyre and High
Bluff.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 2968 8512 2987 8523 3011 8516 3004 8460
3002 8457 3002 8456 3000 8454 3001 8453
2999 8452 2998 8452 2999 8451 2999 8449
3000 8446 2978 8451 2975 8453 2972 8458
2966 8500
TIME...MOT...LOC 1714Z 284DEG 14KT 2994 8504
42-DVDSpecial weather statement, Jun 1, 11:44 AM CST, 33 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
1244 PM CDT Sat Jun 1 2019
FLZ008-010-012-108-011815-
Central Walton FL-Inland Bay FL-South Walton FL-Washington FL-
1244 PM CDT Sat Jun 1 2019
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN BAY...CENTRAL WALTON
AND SOUTHWESTERN WASHINGTON COUNTIES UNTIL 115 PM CDT...
At 1244 PM CDT, Doppler radar was tracking a strong thunderstorm near
Eglin Air Force Base, or 9 miles east of Niceville, moving east at 25
mph.
Winds in excess of 40 mph will be possible with this storm.
Locations impacted include...
Eglin Air Force Base, Live Oak, Freeport, Ebro, Hinsons Crossroads,
Red Bay, Douglass Crossroad, Portland, Villa Tasso, Rock Hill, Bruce,
Red Head, Eucheeanna, Millers Ferry, Pine Log, New Home and Knox
Hill.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 3065 8639 3071 8577 3038 8572 3040 8612
3042 8612 3042 8614 3043 8612 3044 8616
3047 8613 3048 8614 3046 8619 3050 8620
3047 8623 3049 8625 3047 8629 3048 8633
3046 8639
TIME...MOT...LOC 1744Z 257DEG 20KT 3056 8633
42-DVDLocal storm report, Jun 1, 11:58 AM CST, 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
158 PM EDT SAT JUN 1 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0156 PM MARINE TSTM WIND 3 NNW SAINT GEORGE ISLA 29.70N 84.89W
06/01/2019 M47 MPH FRANKLIN FL MESONET
47 MPH GUST MEASURED BY ONE OF THE SENSORS
AT THE SAINT GEORGE ISLAND BRIDGE.
&&Thunderstorm Wind, Walton
- When
- June 1, 12:17 PM CST
- Where
- Walton County, 0.69 mi N of Rock Hill
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $2,000
- Reported by
- Utility Company
- Coordinates
- 30.600, -86.110
A couple of power lines were downed due to wind blowing trees onto them.
Thunderstorm Wind, Franklin
- When
- June 1, 2:38 PM EST
- Where
- Franklin County, 0.92 mi SW of (Aaf)apalachicola Arpt
- Measured
- 51 kt (59 mph) measured gust
- Reported by
- ASOS
- Coordinates
- 29.711, -85.031
Thunderstorm Wind, Franklin
- When
- June 1, 2:49 PM EST
- Where
- Franklin County, 1.2 mi E of (Aaf)apalachicola Arpt
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $2,000
- Reported by
- Utility Company
- Coordinates
- 29.720, -85.000
Fallen trees or limbs resulted in a power outage along 17th Street in Apalachicola via the Duke Energy outage map. A 59 mph gust was measured nearby at the Apalachicola airport.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Flooding in South Dakota, June 1 to 30, 2019$617 million · 24 events
- Flooding in South Dakota, June 1 to 30, 2019$307 million · 26 events
- Flooding in Minnesota, June 1 to 30, 2019$132 million · 8 events
- Flooding in Iowa, June 1 to 30, 2019$22 million · 11 events
- Flood and Hail in Kansas, June 1, 20191 death · 1 in hail · 9 events
- Dense Fog in Indiana, June 1, 20191 death · 1 event
- Flooding in New York, June 1 to 30, 2019$7.1 million · 7 events
- Flooding in Arkansas, June 1 to 20, 2019$4.0 million · 10 events
- Flooding in Illinois, June 1 to 30, 2019$3.2 million · 9 events
- Flood in Ohio, June 1 to 30, 2019$2.0 million · 1 event
- Flooding in Missouri, June 1 to 30, 2019$1.6 million · 5 events
- Hail and Damaging Winds in Michigan, June 1, 2019$660,000 · 2.75 in hail · 7 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 840915, 840917, 840919.